Thunderstorm Wind, Perry
- When
- June 2, 8:15 PM EST
- Where
- Perry County, New Lexington Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.680, -82.200
Trees were blown down.
A line of thunderstorms formed over eastern Indiana during the mid afternoon. With afternoon heating, the thunderstorms intensified as they moved east across Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A line of thunderstorms formed over eastern Indiana during the mid afternoon. With afternoon heating, the thunderstorms intensified as they moved east across Ohio. The leading edge of the storms moved into southeast Ohio near sunset. Severe wind gusts were noted in a few localities.
In the wake of the afternoon and evening cluster of thunderstorms, new thunderstorms formed along a leftover boundary. They were oriented in a narrow west to east line. Training of cells occurred over southern Vinton County and northern Jackson County later that night.
The maximum total rain from the initial storms plus the smaller training cells was estimated at 3 to 4 inches. This occured in a narrow west to east band along the border of Jackson and Vinton Counties. Just north of this band, the cooperative observer in McArthur measured 2.3 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 2, 6:40 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT WED JUN 2 2010 .SYNOPSIS... LINE OF STORMS THIS EVENING...ESPECIALLY SOUTHEAST OHIO. WEAK COLD FRONT IN LOWER GREAT LAKES APPROACHES FROM THURSDAY. LINGERING SURFACE BOUNDARY ACROSS THE NORTH FRIDAY THROUGH SATURDAY NIGHT. && .NEAR TERM /THROUGH THURSDAY/... SIGNIFICANT FORECAST UPDATE THIS EVENING. MODELS ARE STRUGGLING WITH THE MESOSCALE FEATURES OF CONVECTION...WITH INITIAL BATCH BLOWING UP IN WESTERN TO CENTRAL KY...WELL SOUTH OF WHERE MODELS HAD SUGGESTED. THIS BATCH CONTINUES TO EAT ITS WAY SOUTH INTO WHERE SUNSHINE HAD PRODUCED A LARGE AMOUNT OF CAPE. NOW...WELL NORTH OF THE WORKED OVER ATMOSPHERE FROM THE INITIAL BATCH...NEW LINE OF STRONG CONVECTION HAS FORMED ALONG EMBEDDED SHORTWAVE...AND IS NOW CARRYING THROUGH CENTRAL OHIO. THIS LINE WILL IMPACT THE CENTRAL TO ESPECIALLY NORTHERN PORTION OF THE CWA...FROM 01Z IN PERRY COUNTY OHIO...ALONG OHIO RIVER AROUND 03Z-04Z...TO ROUGHLY THE I-79 CORRIDOR AROUND 06Z. THE LINE COULD CONTAIN STRONG GUSTY WINDS...ESPECIALLY IN SOUTHEAST OHIO. PORTIONS OF THE LINE COULD BE MARGINALLY SEVERE. AFTER THE LINE MOVES THROUGH...HIGH DEWPOINTS AND SOME PARTIAL CLEARING SHOULD PRODUCE RIVER VALLEY FOG FOR MUCH OF THE AREA. BRINGING CHANCE POPS THURSDAY MORNING INCREASING TO LIKELY THU AFTERNOON AND EVENING. FOR HIGHS THURSDAY...WENT WITH MID 80S LOWLANDS RANGING TO THE MID 70S MOUNTAINS. WENT CLOSER TO A BLEND OF MET AND MAV NUMBERS...WHICH TURNS TO BE SIMILAR TO THE BIAS CORRECTED MOS RAW. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... THE SHORT TERM WILL BE UNSETTLED...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY NIGHT. HOWEVER THE NAM...GFS...AND ECMWF ALL HAVE A DIFFERENT OPINION ON WHAT WILL HAPPEN IN THE SHORT TERM. NOT TO MENTION THAT EACH MODEL EXHIBITS NUMEROUS INCONSISTENCIES BETWEEN MODEL RUNS. THE TWO CLOSEST SOLUTIONS WERE FROM THE GFS AND ECMWF...SO DECIDED TO USE AN EVEN COMBINATION OF THOSE TWO MODELS FOR THE FORECAST. HAVE LIKELY POPS FOR THURSDAY NIGHT OUT AHEAD OF THE COLD FRONT...BECAUSE WARM AND JUICY AIR WILL BE IN PLACE WITH DEWPOINTS IN THE UPPER 60S. MAXIMUM PW VALUES ON THURSDAY EVENING WILL REACH 1.74 INCHES ACCORDING TO THE GFS...THEREFORE HEAVY DOWNPOURS MAY BE POSSIBLE. DIURNAL RAIN AND THUNDERSTORMS WILL OCCUR ON BOTH FRIDAY AND SATURDAY...IN ASSOCIATION WITH THE COLD FRONT THAT WILL SLOWLY DRIFT SOUTH THROUGH THE REGION. HOWEVER...ONLY HAVE HIGH CHANCE POPS IN PLACE FOR FRIDAY AND SATURDAY TO REFLECT THE MODEL UNCERTAINTY IN WHEN AND WHERE THESE STORMS WILL OCCUR. HEAVY DOWNPOURS ARE ONCE AGAIN A CONCERN ON FRIDAY AND SATURDAY...PW VALUES MAY MEET OR EXCEED 2 INCHES ON FRIDAY AND SATURDAY AFTERNOON ACCORDING TO THE GFS. TEMPERATURES IN THE SHORT TERM WILL BE SLIGHTLY ABOVE NORMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... DECIDED TO BASE THE EXTENDED FORECAST ON AN EVEN MIXTURE OF THE GFS AND ECMWF SOLUTIONS...WITH THE GFS HAVING A MORE PROGRESSIVE SOLUTION...WHILE THE ECMWF FORECAST IS A LITTLE SLOW. THERE IS A RELATIVELY DECENT AMOUNT OF UNCERTAINTY IN THE EXTENDED FORECAST DUE TO THE DISCREPANCIES BETWEEN THE MODEL SOLUTIONS...HAVE THEREFORE KEPT POPS AT OR BELOW THE HIGH CHANCE RANGE. THAT BEING SAID...THE COLD FRONT WILL STILL BE SLOWLY PASSING THROUGH OUR AREA SUNDAY AFTERNOON AND PROVIDE THE FORCING NECESSARY FOR RAIN AND THUNDERSTORMS ACROSS THE ENTIRE CWA. THE RAIN WILL LINGER OVER THE EASTERN HIGHER TERRAIN MONDAY MORNING...AND DIURNAL THUNDERSTORMS MAY ALSO FORM OVER THE EASTERN HIGH TERRAIN MONDAY AFTERNOON AND EVENING. THE AREA WILL DRY OUT BEGINNING TUESDAY AS THE UPPER ATMOSPHERE DRIES OUT AND A SURFACE HIGH TAKES UP RESIDENCE OVER THE MID ATLANTIC REGION. RAIN WILL RETURN LATE THURSDAY MORNING AS AN UPPER LEVEL SHORTWAVE DRIFTS THROUGH FROM THE WEST AND INTERACTS WITH THE REESTABLISHED GULF OF MEXICO MOISTURE FEED. TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR THE SEASONAL AVERAGE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LINE OF THUNDERSTORMS WITH BRIEF IFR AND GUSTY WINDS EXPECTED THIS EVENING. THE LINE WILL CARRY THROUGH SOUTHEAST OHIO 01Z-03Z...THROUGH CENTRAL TO NORTHERN WEST VIRGINIA 03Z-06Z. BEHIND THAT LINE...PARTIAL CLEARING ALONG WITH ABUNDANT LOW LEVEL MOISTURE SHOULD YIELD VALLEY MVFR TO IFR FOG FOR MUCH OF THE AREA...INCLUDING POTENTIAL FOR VERY LOW CIGS IN SOME SPOTS 09Z-12Z. NEW CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE DAY THURSDAY...WITH ASSOCIATED BRIEF IFR. AFTER 00Z FRIDAY... BRIEF IFR CONDITIONS EXPECTED IN MULTIPLE ROUNDS OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/JEM NEAR TERM...MDP SHORT TERM...JEM LONG TERM...JEM AVIATION...MDP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 341 PM EDT WED JUN 2 2010 KYZ105-VAZ003-004-WVZ005-006-013>015-024>027-033>037-031945- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZAROUDS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-OHZ083-086-087-WVZ007-031945- GREENUP-CARTER-BOYD-JACKSON OH-GALLIA-LAWRENCE OH-MASON- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ016-018-028>030-032-038>040-046-047-031945- ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZAROUDS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-085-WVZ008>011-017-019-020-031-031945- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT WED JUN 2 2010
OHZ066-067-075-076-083>086-030145-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-
810 PM EDT WED JUN 2 2010
...STRONG THUNDERSTORMS WILL AFFECT ATHENS...JACKSON...MORGAN...
NORTHERN GALLIA...NORTHWESTERN MEIGS...PERRY...VINTON AND WESTERN
WASHINGTON COUNTIES...
AT 808 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 20 MILES
NORTHEAST OF REYNOLDSBURG TO 11 MILES NORTHWEST OF CHILLICOTHE TO 33
MILES WEST OF WEST PORTSMOUTH...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR THORNVILLE AROUND 835 PM...GLENFORD AROUND
840 PM...EAGLE MILLS...AND SOMERSET AROUND 845 PM...JUNCTION CITY
AROUND 850 PM...ALLENSVILLE...AND PERRY STATE FOREST AROUND 855 PM...
BYER AND NEW LEXINGTON AROUND 900 PM.
THIS WILL IMPACT
I-77 BETWEEN MILE MARKERS 11 AND 16 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3991 8217 3981 8213 3967 8159 3959 8158
3958 8148 3965 8146 3961 8139 3880 8224
3885 8271 3887 8274 3898 8282 3936 8275
3939 8229 3947 8228 3947 8217 3955 8217
3960 8239 3973 8237 3983 8248 3994 8245
05The Cincinnati radar (KILN), 142 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
5 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Trees were blown down.
Trees fell onto power lines along Route 139.
Trees were blown down.
Trees were knocked down in different locations about the community.
Trees were blown onto power lines.
The northbound lanes of Route 327 collapsed over a culvert that is in the Pigeon Creek basin.
Small streams flooded roads, including sections of Route 93 and Route 324 near Hamden and Duncas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229771, 229774, 229772, 229773, 229775, 229778, 229782.